Oklahoma, 2026

Wildfire in Oklahoma, February 19, 2026

February 19, 2026 · NWS AMA · 1 event in 1 county or zone

Dry weather continued on February 18th and 19th. Winds were gusty but remained below high wind thresholds.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$10,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS AMA wrote it up.

Dry weather continued on February 18th and 19th. Winds were gusty but remained below high wind thresholds. Southwesterly sustained winds of 25-35mph occurred with gusts up to 45 or 55mph. However, given the dry fuels and low relative humidity, this allowed for additional wildfires to develop across portions of the Oklahoma Panhandle.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Amarillo, TX wrote its last area forecast discussion before the first event at Feb 19, 5:39 AM CST, 3 hours 41 minutes earlier. Its key messages:

  • Issued at 1043 PM CST Wed Feb 18 2026
  • Elevated to critical fire weather conditions are forecast on Thursday and Friday across the Texas and Oklahoma Panhandles.
  • Cooler temperatures are expected this weekend behind a series of cold fronts that move across the region from Thursday night through Saturday morning.
Area forecast discussion, Feb 19, 5:39 AM CST, 3 hours 41 minutes before
Area Forecast Discussion
National Weather Service Amarillo TX
539 AM CST Thu Feb 19 2026

...New AVIATION...

.KEY MESSAGES...
Issued at 1043 PM CST Wed Feb 18 2026

- Elevated to critical fire weather conditions are forecast on
  Thursday and Friday across the Texas and Oklahoma Panhandles.

- Cooler temperatures are expected this weekend behind a series of
  cold fronts that move across the region from Thursday night
  through Saturday morning.

&&

.SHORT TERM...
(Tonight through Friday night)
Issued at 1043 PM CST Wed Feb 18 2026

Elevated to critical fire weather conditions are forecast for
Thursday and Friday across the Texas and Oklahoma Panhandles.

The upper level jet will continue to remain in place across the
southern High Plains on Thursday. This feature will aid in the
continued breezy to gusty winds across the Panhandles. The breezy
winds will already be in place to start the day with gusts up to 30
mph. Winds will become more northwesterly for at least a few hours
during the late morning to early afternoon time frame as the surface
low quickly moves east across central to eastern Kansas. There will
likely be a pocket of lower winds somewhere from the northwest to
southeast on Thursday afternoon, splitting the Panhandles from
higher winds on either side of this feature. Just exactly where that
sets up is unknown, but for areas across the southwest, winds may
remain westerly whereas on the northeast side of the feature, winds
will be out of the northwest. This does lead to a tricky wind
forecast for tomorrow afternoon. A backdoor cold front will move in
from the northeast to east Thursday evening into the night. This
front will switch winds to out of the northeast to east going into
Friday morning. Thankfully, winds are only expected to be around 10
mph or so in the wake of the frontal passage. The front will usher
in much cooler air with lows forecast to drop below freezing on
Thursday night.

The easterly winds behind the front will be short lived as another
leeside surface low develops by late Friday morning. Southerly winds
initially will become westerly, especially for the west and central,
by early afternoon. The winds will become breezy to gusty once
again, especially across the west, with gusts potentially reaching
40 to 50 mph on Friday afternoon. Even though temperatures will only
be in the 50s to low 60s, relative humidity values drop down into
the lower teens once again and elevated to critical fire weather
conditions will arise as a result. Very light rain or snow cannot be
ruled out across the Oklahoma Panhandle on Friday afternoon as the
base of a H500 trough combines with just enough mid level moisture
to produce showers. The better chances will be north of the Oklahoma
Panhandle, but will keep a 15-20 percent chance in the forecast for
now. Another cold front moves south across the region on Friday
night bringing another reinforcing shot of colder air over the
Panhandles.

Muscha

&&

.LONG TERM...
(Saturday through next Wednesday)
Issued at 1043 PM CST Wed Feb 18 2026

By sunrise on Saturday, a cold front should be south of the forecast
area with breezy northerly winds in its wake. The cold front will
usher in a cooler air mass and forecast highs on Saturday are
actually slightly below average in the mid to lower 50s. Fire
weather concerns are not expected for Saturday given the cooler
temperatures. A ridge will begin to develop across the western CONUS
on Sunday. The Panhandles will be on the eastern side of the center
axis to end the weekend and temperatures will start to slowly climb
back up into the mid to upper 50s for Sunday. Going into next week,
the upper level ridging pattern looks to remain firmly in place
across the southern CONUS, including the southern High Plains. This
will lead to temperatures rising back up above average by Monday and
continuing through the week. With the warmer temperatures returning,
elevated to critical fire weather may return next week with any days
that have breezy to gusty winds.

Muscha

&&

.AVIATION...
(12Z TAFS)
Issued at 533 AM CST Thu Feb 19 2026

VFR conditions will prevail at all TAF sites over the next 24
hours. Some LLWS around 50kts out of the west northwest for the
first 6 hours of the TAF period. Low chance that MVFR conditions
occur due to blowing dust, but should that be an issue, it will be
dealt with via amendments. Winds mainly out of the west than
transitioning northwest 15-25kts, gusting up to 35kts. From 00-12z
winds will start to turn out of the north and northeast starting
at KGUY around 00z and later down to KAMA around the 06z time
period.

Weber

&&

.FIRE WEATHER...
Issued at 1043 PM CST Wed Feb 18 2026

Elevated to critical fire weather conditions are forecast to
continue on Thursday and Friday for the Texas and Oklahoma
Panhandles.

Thursday...Once again, widespread critical fire weather conditions
are forecast across the Texas and Oklahoma Panhandles from Thursday
morning through the early evening. Winds on Thursday will be out of
the west to northwest for most areas throughout the day. Sustained
winds of 15-25 mph with gusts up to 35-45 mph are forecast across
the region. Relative humidity values will drop down to around 8-12
percent by mid afternoon. More concerning is that a backdoor cold
front will move in from the northeast on Thursday evening into the
night. This front will shift winds from out of the west to out of
the northeast to east. Thankfully, winds will be very light behind
the front, only around 10 mph or so going into Friday morning.

Friday...Elevated to critical fire weather conditions are forecast
across the central and western Panhandles on Friday. Winds at
sunrise will still be out of the east but will quickly shift to out
of the south to west by late morning into the afternoon. Winds will
once again increase up to 20 to 30 mph with gusts up to 45 mph on
Friday afternoon. These strong winds will combine with relative
humidity values dropping down to around 10-12 percent to lead to
the critical fire weather threat continuing.

Muscha

&&

.AMA WATCHES/WARNINGS/ADVISORIES...
TX...Red Flag Warning from 10 AM this morning to 7 PM CST this
     evening for TXZ001>020-317.

     Fire Weather Watch from Friday afternoon through Friday evening
     for TXZ001-002-006>008-011>013-016>018-317.

OK...Red Flag Warning from 10 AM this morning to 7 PM CST this
     evening for OKZ001>003.

     Fire Weather Watch from Friday afternoon through Friday evening
     for OKZ001.

&&

SHORT TERM...05
LONG TERM....05
AVIATION...89
Hazardous weather outlook, Feb 18, 10:36 PM CST, 10 hours 44 minutes before
Hazardous Weather Outlook
National Weather Service Amarillo TX
1036 PM CST Wed Feb 18 2026

OKZ001>003-TXZ001>020-317-191900-
Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb-
Hartley-Moore-Hutchinson-Roberts-Hemphill-Oldham-Potter-Carson-
Gray-Wheeler-Deaf Smith-Randall-Armstrong-Donley-Collingsworth-
Palo Duro Canyon-
1036 PM CST Wed Feb 18 2026

This Hazardous Weather Outlook is for the Texas and Oklahoma
Panhandles.

.DAY ONE...Today through Tonight.

Critical fire weather conditions are expected late this morning
through this evening across the combined Texas and Oklahoma
Panhandles due to strong winds and dry conditions. A Red Flag
Warning is in effect due to the expected fire weather conditions.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Critical fire weather conditions are expected across the western
Texas and Oklahoma Panhandles on Friday. A Fire Weather Watch is
in effect due to this potential. Elevated fire weather conditions
may arise across the central and east as well on Friday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated at this time.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 wildfire. Local standard time, as filed.

Wildfire, Beaver

When
February 19, 9:20 AM CST to 11:45 AM CST
Where
Beaver forecast zone
Property damage
$10,000
Reported by
Park/Forest Service
Coordinates
36.750, -100.477 (the zone’s center; the record gives no point)

The Morning Fire burned 820 acres. It started near Highway 83 and County Road 21, about nine miles northwest of Balko. This fire occurred as a result of a car accident that occurred just after 9am on February 19th.

What these are

Wildfire
A fire burning in wildland vegetation, with its acreage and damage where known.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Oklahoma in 2026Every state in 2026This day in weather historyWarnings in Oklahoma, February 2026

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1310235.